Last week I was diagnosed with Acute Bronchitis and was given Prednisone 5 x 50mg Prednisone to be taken once per day, as well as a Zpak. On day 3 of the Pred, I started having insomnia. On day 4, started getting terrible anxiety (which I am not historically known for). So, I stopped taking the Pred on day 4. It is now day 10 since starting the Pred, and day 6 since stopping, and I continue to have terrible anxiety, fatigue, insomnia, and crying fits. For the record, that's just not me. I have since seen a nurse 3 days ago, and a doctor yesterday, both of which have told me it can't be the Prednisone because I stopped it days ago, and didn't take very much. So either I have either developed a spontaneous anxiety condition, which just happens to have happened while taking Prednisone, or they don't know what they're talking about. Anyone else out there continue to have these kinds of effects even after stopping a short-term regime of Prednisone? Best wishes to all who are having trouble with this nightmare of a medication!
amnesia , anxiety, benign intracranial hypertension , convulsions, delirium , dementia (characterized by deficits in memory retention, attention, concentration, mental speed and efficiency, and occupational performance), depression, dizziness, EEG abnormalities, emotional instability and irritability, euphoria , hallucinations, headache, impaired cognition , incidence of severe psychiatric symptoms, increased intracranial pressure with papilledema ( pseudotumor cerebri ) usually following discontinuation of treatment, increased motor activity, insomnia, ischemic neuropathy , long-term memory loss, mania , mood swings, neuritis, neuropathy, paresthesia , personality changes, psychiatric disorders including steroid psychoses or aggravation of pre-existing psychiatric conditions, restlessness, schizophrenia , verbal memory loss, vertigo , withdrawn behavior.
"For years I had been a "junkie"--addicted to prescription and over the counter drugs. used oral and topical anti-inflammatory corticosteroids for 9 years to suppress my eczema/psoriasis. The steroids' side effect nearly killed me and did nothing to cure my eczema. Why elimination or suppression of the symptom is NOT the same as elimination of the disease . The side effects caused me to swell-up like a balloon and triggered terrible mood swings from deep depression to nasty outburst our rages. Functioning of vital organs such as my liver, kidneys, lungs and spleen were nearly shut down and I thought I would die." Shirley